MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation type 4110: lens work order search-one similar complaint type event reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -12.5/+1.0/055 (sphere/cylinder/axis), into the patient's eye.Reportedly, the lens was absent of the markings on the haptics to verify the correct orientation.The lens was explanted and tore upon removal.See mfr rep# 2023826-2021-00956 for replacement lens.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
B1-corrected b5-previously stated the lens was implanted.The doctor "felt iffy about implanting it" so the back-up lens was implanted instead.H6-health impact code corrected.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned in liquid in a vial.Visual inspection found that the haptic was torn.Haptic markings are noted.(b)(4).
 
Additional Manufacturer Narrative
H6 - work order search: no similar complaint was reported for units within the same lot.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11654129
Report Number2023826-2021-00955
Device Sequence Number3449662
Product Code QCB
UDI-Device Identifier00841542109369
UDI-Public00841542109369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/21/2021
05/25/2021
09/17/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/13/2021
06/17/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;